Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 253, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 23, 2000, 11:54 PM EDT for Mercer County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2000, 11:54 PM EDT (03:54 UTC)
- Expired
- Aug 24, 2000, 12:45 AM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 240355 SVRILN OHC107-240445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1154 PM EDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN WEST CENTRAL OHIO... * UNTIL 1245 AM EDT... * AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FORT RECOVERY...OR ABOUT 10 MILES EAST OF PORTLAND...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ST. HENRY... FORT RECOVERY... COLDWATER... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAYg FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 8:47 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 23, 8:47 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 847 PM EDT WED AUG 23 2000 00Z SFC ANALYSIS INDICATED A WEAK CDFNT EXTENDING ACROSS NRN OH AND NRN IN. TSRA WERE FORMING NEAR THIS BOUNDARY WITH THE AID OF OTHER MECHANISMS SUCH AS THE NOSE OF A 925 MB JET ACROSS NRN OH AND A MID LEVEL VORT ACROSS IL AND WRN IN. 12Z ETA SEEMED TO HAVE A DECENT HANDLE ON THE VORT ACROSS IA AND ASSOCIATED TSRA ACROSS IL. IT PROGS THE TSRA TO BE WELL INTO KY BY 12Z THU WHICH SEEMS REASONABLE CONSIDERING THE 700 MB WINDS... 850-300 THICKNESS AND LOCATION OF GREATEST INSTABILITY. THUS...XPCT TSRA TO MOVE SEWD WITH THE BEST CHANCE VC CVG. XPCT SHRA/TSRA TO LINGER PAST 12Z V_C CVG-PMH SO WL ADD A MORNING POP IN THOSE AREAS. HAVE MADE SOME ADJUSTMENTS TO WINDS BOTH OVERNIGHT AND THU BASED ON EXPECTED SLOWER MOVEMENT OF THE CDFNT. .ILN...NONE. WILKINSON
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.